General Question

rory's avatar

Medication withdrawals?

Asked by rory (1264 points ) 3 months ago

Hey folks,

So I’m decreasing the dosage of zoloft I take, hoping to eventually taper off. I’ve been on it for about five years to treat an anxiety disorder, but I don’t like the fact that I’m unable to lose weight on the drug, and also other adverse effects.

I’m also going off of the ADD medication I’ve been on for about five years, Vyvance—I stopped taking that, per doctor’s suggestion, cold turkey.

It’s been three days since I’ve decreased my zoloft dose from 75 to 50 mg, and stopped taking my daily 60 mg of Vyvance. I’m EXHAUSTED—I can’t get out of bed in the morning, get fatigued from everyday activities like going to the store, and have been needing to take naps a couple of times a day.

How long will this last? What can I do?

Observing members: 0 Composing members: 0

6 Answers

hearkat's avatar

Hi, @rory;
Titrating yourself off of two long-term medications simultaneously – especially without the guidance of a physician – is potentially dangerous. I strongly recommend that you contact your prescribing physicians regarding the care and treatment options for your conditions.

ARE_you_kidding_me's avatar

You can’t reduce dosages like that. Getting off Zoloft is hard and tapering should take months. Work with a Dr. on this. But when you do taper, taper like this:
For Zoloft Taper in steps
Daily:
Day 1.normal dose
Day 2. ½ dose
Day 3. normal dose
Day 4. ½ dose
Day 5 normal dose
Day 6 normal dose
Day 7½ dose
Day 8 normal dose
Day 9½ dose
Day 10 normal dose
Day 11½ dose
Day 12½ dose
Day 13 normal dose
Day 14½ dose
Day 15 normal dose
Day 16½ dose
Day 17½ dose is now normal dose, expect to feel crappy for a while but not too crappy. Stay on for 3–4 weeks after feeling normal again then repeat steps…

I took Zoloft years ago and this is how I got off of it. It took months. I’m never, ever taking this shit ever again. Stress reduction was my ticket to health. Listen to your body, if you are too tired you are tapering too fast. There will be mild discomfort while tapering but if you are doing it correctly it will only be mild. The weight will slowly come off after a while. I cannot speak for the other drug. Again… work with your doc.

JLeslie's avatar

I’m not a doctor, but if it were me I might not do both at the same time. How will you know which one is affecting you how?

Can you taper the ADD drug also? How about that try that and see if you feel better.

zenvelo's avatar

My son was weaned from Zoloft over four weeks. He had been on 1½ pills daily, so he reduced to just 1per day for 2 weeks, then ½ per day for two more weeks. And he checked in with his doctor every week.

This is something to be done under physician’s supervision. Weaning from anti-depressant can be very dangerous emotionally.

anniereborn's avatar

I am very surprised your doctor told you to go “cold turkey” off the ADD medication. I agree with what everyone said here. My advice is to only go off one at a time. And titrate down SLOWLY. Be very close in touch with your doctor(s).

sujenk7422's avatar

You need to speak with your prescribing doctor about titrating your meds. But with that being said, Zoloft/Sertraline is a SRRI, meaning that it is a serotonin receptor reuptake inhibitor. That is it keeps your serotonin levels high and inhibits reuptake of it through neurotransmission. See if you can take an alternative/holistic food or tea high in serotonin. This will help with your fatigue and wanting to sleep. Do it soon…

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther